MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad and guide wire were returned to csi for analysis.A visual examination of the driveshaft and crown area confirmed that the driveshaft was fractured.When the control knob was in the forward position damage was observed near the nose cone.The fragment was returned to csi, however was lost during analysis and could not be examined further.The returned guide wire was able to pass through the remaining driveshaft and handle assembly without issue.Scanning electron microscopy analysis of the fractured filars showed evidence of fatigue which is an indication that the driveshaft was spun in a high stress environment.Review of the device data log identified four stall events.At the conclusion of the device analysis investigation, the report that the driveshaft fractured was confirmed.It is possible that the stall events were related to spinning the device through a difficult area, which would have contributed to the elevated stress levels and eventual driveshaft fracture, however the root cause of the fracture remains undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements csi id: (b)(4).
 
Event or Problem Description
Difficulty was encountered advancing a 6 french sheath through the calcified aortic bifurcation, and the sheath was instead placed in the proximal right common iliac.The diamondback coronary orbital atherectomy device (oad) was used to treat the common femoral and proximal superficial femoral artery on low speed.The oad was operated on medium speed and an usual noise was observed and the oad stopped spinning.During attempts to remove the oad the device became stuck inside the sheath at the aortic bifurcation.The oad was pulled and the driveshaft fractured.A non-csi guide wire was inserted to maintain wire access and a balloon was inserted to inflate the crown into place in the sheath.The sheath was removed and the viperwire and non-csi wire remained in vivo.The procedure was completed with a second sheath and balloon angioplasty.There was no harm to the patient.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
brittany leider
1225 old highway 8 nw
saint paul, MN 55112
6512591600
MDR Report Key13523641
Report Number3004742232-2022-00036
Device Sequence Number11858322
Product Code MCW
UDI-Device Identifier10850000491226
UDI-Public(01)10850000491226(17)230831(10)392551-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDBP-150SOLID200
Device Catalogue Number7-10057-06
Device Lot Number392551-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale